Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2012, 1:37 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 1:37 PM EDT (17:37 UTC)
- Expired
- Jul 18, 2012, 2:45 PM EDT
- In force
- 68 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS51 KBGM 181737
SVRBGM
PAC079-131-181845-
/O.NEW.KBGM.SV.W.0048.120718T1737Z-120718T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
137 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 245 PM EDT.
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KASSON BROOK...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NOXEN BY 154 PM EDT...
EVANS FALLS BY 158 PM EDT...
BEAUMONT AND HARVEYS LAKE BY 204 PM EDT...
FERN BROOK AND DALLAS BY 214 PM EDT...
6 MILES SOUTH OF FALLS BY 216 PM EDT...
SHAVERTOWN BY 218 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4137 7629 4155 7622 4147 7580 4143 7583
4140 7583 4130 7594
TIME...MOT...LOC 1738Z 291DEG 18KT 4146 7616
$$
DJN1 follow-up statement
276
WWUS51 KBGM 181821
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT WED JUL 18 2012
PAC131-181831-
/O.CAN.KBGM.SV.W.0048.000000T0000Z-120718T1845Z/
WYOMING PA-
221 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYOMING COUNTY IS
CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4137 7629 4138 7629 4138 7602 4143 7584
4142 7583 4140 7583 4130 7594
TIME...MOT...LOC 1821Z 289DEG 10KT 4137 7617
$$
PAC079-181845-
/O.CON.KBGM.SV.W.0048.000000T0000Z-120718T1845Z/
LUZERNE PA-
221 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN LUZERNE COUNTY...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF HARVEYS LAKE...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARVEYS LAKE...DALLAS AND FERN BROOK BY 245 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4137 7629 4138 7629 4138 7602 4143 7584
4142 7583 4140 7583 4130 7594
TIME...MOT...LOC 1821Z 289DEG 10KT 4137 7617
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:34 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 18, 1:34 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 134 PM EDT WED JUL 18 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE REGION TODAY ALONG WITH NOTICEABLY COOLER TEMPERATURES. RAIN CHANCES WILL COME TO AN END TONIGHT AS THE FRONT SAGS SOUTH OF THE REGION. THURSDAY...HIGH PRESSURE WILL SETTLE ACROSS THE NORTHEAST WHICH SHOULD RESULT IN DRY AND COOLER CONDITIONS THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... 945 AM UPDATE... COLD FRONT ALONG THE NY PA BORDER NOW SLOWLY MOVING SOUTH. CLOUDY SKIES NORTH OF THAT HOLDING UP TEMPERATURES. RADAR PPINE. STILL CAPPED BUT TEMPERATURES RISING QUICKLY SOUTH OF THE CLOUDS. CONVECTION WILL START ALONG THE STATE BORDER IN THE NEXT 3 HOURS THEN MOVE SOUTH INTO NE PA AND SULLIVAN COUNTY NY THIS AFTERNOON. SEVERE WEATHER STILL POSSIBLE BUT NOT THE BEST SCENARIO. UNIDIRECTIONAL WEAK FLOW AND WEAK FORCING WITH MARGINAL LL CONVERGENCE AND A WEAK SHORT WAVE. 645 AM UPDATE... REGIONAL RADAR IMAGERY SHOWING ABSOLUTELY NOTHING OVERHEAD THIS MORNING. WITH MAIN COLD FRONT CONTINUING TO SAG SOUTH THROUGH THE AREA...IT WILL LIKELY TAKE A FEW HRS BEFORE CONVECTION GETS GOING ALONG THE BOUNDARY ONCE AGAIN. THAT SAID...HAVE TRIMMED POPS ACROSS THE NORTHERN CWA AND WILL GO WITH DRY CONDITIONS FROM THE WESTERN MOHAWK VLY WEST THROUGH THE GREATER SYR METRO. UPSTREAM RADARS SHOW SOME CONVECTION ACROSS CENTRAL MI THIS MORNING HOWEVER ALL SHORT TERM MODELS SHOW THIS ACTIVITY DISSIPATING WITHIN THE NEXT FEW HRS. IF IT WERE TO HOLD TOGETHER...CURRENT TRAJECTORIES WILL LIKELY TAKE IT SOUTH ACROSS CENTRAL PA...POSSIBLY CLIPPING PORTIONS OF THE WYOMING VLY. ALL TOLD...MAIN ACTIVITY WILL LIKELY BE ASSOCIATED WITH THE FRONT AS IT ENCOUNTERS AN INCREASINGLY UNSTABLE AIR MASS. NO OTHER SIGNIFICANT CHANGES NEEDED AT THIS TIME. PREVIOUS NEAR TERM DISCUSSION... YET ANOTHER COMPLICATED FCST SCENARIO TODAY AS SLOW MOVING COLD FRONT CONTINUES TO SETTLE SOUTH THROUGH THE REGION. QUICK LOOK AT LATEST OBS INDICATE THE FRONT NOW LIES FROM GLENS FALLS...WEST ALONG THE SOUTHERN EDGE OF LAKE ONTARIO TO JUST EAST OF THE GREATER BUFFALO METRO. FOR THE MOST PART...CONVECTION ALONG THIS FEATURE HAS BEEN RATHER ISOLATED SO FAR THIS MORNING WHICH IS LIKELY A RESULT OF NOCTURNAL STABILIZATION. THAT SAID...FCST MODELS CONTINUE TO SUGGEST FRONT WILL BE SHIFTING SOUTH THROUGH THE MORNING...BEFORE REACHING THE PA/NY LINE TOWARDS 15Z. BEYOND THIS...MODELS DEVELOP RENEWED CONVECTION AS DAYTIME WARMING LEADS TO THE DEVELOPMENT OF MODERATELY TO STRONGLY UNSTABLE CONDITIONS FROM THE TWIN TIERS SOUTH. AGAIN...MAIN FOCUS CONTINUES TO BE POSSIBLE SEVERE WX DEVELOPMENT LATER TODAY AS THIS FRONT ENCOUNTERS AN INCREASINGLY UNSTABLE AIR MASS WITH FURTHER SOUTHWARD PROGRESS. AS WAS THE CASE YESTERDAY...MAIN UPPER-LEVEL SUPPORT WILL REMAIN WELL NORTH OF THE REGION IN CLOSER PROXIMITY TO A CLOSED UPPER LOW SPINNING OVER CENTRAL QUEBEC. WITH THIS BEING THE CASE...MAIN FORCING FOR ASCENT WILL BE CONVERGENCE ALONG THE BOUNDARY AS IT PROGRESSES SOUTHWARD...ALONG WITH RAISING AIR PARCELS IN AN INCREASINGLY UNSTABLE AIR MASS. PER LATEST MODEL TRENDS...CONVERGENCE ALONG THE BOUNDARY WILL REMAIN RATHER WEAK AS SOUTHWESTERLY WINDS OF ONLY 5-10 KTS IMPINGE ALONG THE FEATURE. ADDITIONALLY...HIGH PRESSURE BUILDING IN FROM NORTH-CENTRAL ONTARIO WILL LAG WELL BEHIND THE FRONT INDICATING VERY LITTLE IN THE WAY ANY FORCING UPSTREAM TO HELP PROPEL THE FRONT SOUTH. DESPITE THESE LIMITATIONS...ENOUGH CONVERGENCE ALONG THE BOUNDARY SHOULD BE PRESENT TO REINVIGORATE CONVECTION AS THE FRONT SLOWLY SHIFTS SOUTH WHICH IS AGREED UPON THROUGH VARIOUS HIGH-RES MODEL RUNS. BOTH GFS AND WRF BUFKIT FCST PROFILES INDICATE WESTERLY UNIDIRECTIONAL FLOW THROUGH THE COLUMN...WHICH COMBINED WITH FAVORABLE AMOUNTS OF DRY AIR ALOFT...SHOULD FAVOR SMALL BOWING SEGMENTS AND LOCALIZED HIGH WIND CONCERNS AS THE PRIMARY SEVERE WX TREAT FOR ANY CELLS THAT DO GET GOING. CONSIDERING THE DEGREE OF WARM AIR ALOFT (WET- BULB ZERO HEIGHTS NEAR 11 KFT)...LARGE HAIL WILL BE POSSIBLE BUT NOT LIKELY THE PRIMARY THREAT. CURRENT SPC DAY 1 OUTLOOK PLACES THE SOUTHERN TIER AND POINTS SOUTH IN A SLGT RISK AND WILL HIGHLIGHT THESE AREAS IN THE HWO. CONSIDERING THE LACK OF OVERALL FORCING...HAVE ELECTED TO NOT GO WITH ANY ENHANCED WORDING AS OF NOW...HOWEVER DAY SHIFT CAN REEVALUATE WITH LATER FCST UPDATES. WITH RESPECT TO TIMING...HIGH RES MODELS HOLD OFF ANY DEVELOPMENT TOWARDS EARLY AFTERNOON...WITH PRIMARY DEVELOPMENT SUGGESTED OVER NORTHEAST PA. AS SUCH...HAVE HIGHEST POPS ACROSS THESE LOCATIONS LATER TODAY WITH ONLY A SCT MENTION INDICATED FROM THE FINGER LAKES SOUTH THROUGH THE SOUTHERN TIER. CONSIDERING THE LACK OF ANY NOTABLE CONVECTION PRESENTLY...WOULD NOT BE SURPRISED IF DAY SHIFT HAS TO TRIM BACK POPS A BIT ACROSS THESE AREAS. THAT SAID...CONVECTION SHOULD GRADUALLY COME TO AN END AROUND 00Z AS THE FRONT FINALLY CLEARS THE CWA. FOR HIGH TEMPS...EXPECT NOTICEABLY COOLER CONDITIONS TODAY AS CLOUD COVER COMBINES WITH WEAK COLD AIR ADVECTION FOLLOWING FROPA. MET/MAV GUIDANCE STILL SUGGESTING MID/UPPER 80S ACROSS THE FAR NORTH...WITH LOW 90S LIKELY ACROSS THE LOWER WYOMING VLY. HAVE HINGED WITH THE WARMER MAV NUMBERS FOR NOW WHEN CONSIDERING THE ANOMALOUSLY WARM AIR MASS IN PLACE AHEAD OF THE FRONT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... MUCH QUIETER CONDITIONS EXPECTED THROUGH THE SHORT TERM PERIOD AS AFOREMENTIONED HIGH PRESSURE CENTER OVER CENTRAL ONTARIO BUILDS EAST WITH TIME. SOME UNCERTAINTIES DO EXIST WITH RESPECT TO THE COLD FRONT AS IT STALLS SOUTH OF THE REGION...AS BOTH WRF AND GFS DO INDICATE THE REDEVELOPMENT OF SHWRS TOWARDS FRI AS A WEAK AREA OF LOW PRESSURE MOVES EAST FROM THE LWR OHIO VLY INTO THE CENTRAL MID-ATLANTIC. DESPITE THE MODEL/S SUGGESTION...HAVE ELECTED TO LEAVE MUCH OF THE THIS PERIOD DRY AS HIGH PRESSURE AND DRIER AIR FROM SOUTHERN ONTARIO/QUEBEC WILL HAVE A FIRM HANDLE ON THE AREA. HIGH TEMPS OVER THE NEXT FEW DAYS WILL LARGELY RANGE FROM THE UPPER 70S TO LOWER 80S...WITH OVERNIGHT LOWS FALLING INTO THE UPPER 50S TO LOWER 60S. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... MODELS BEGIN THE EXTENDED IN FAIR AGREEMENT, WITH A STRONG UPPER LEVEL RIDGE OVER THE PLAINS, A WEAK RIDGE OVER THE NORTHEAST, AND A WEAK TROUGH JUST OFF THE EAST COAST. THEY SHOW THE FLOW BECOMING NW OVER THE CWA THROUGH THE WEEKEND. THIS COULD ALLOW SOME DIURNAL CONVECTION TO DEVELOP OVER THE WEEKEND. FOR MONDAY, THEY SHOW A SHORT WAVE ACCOMPANYING AN MCS FEATURE THAT WILL MOVE ACROSS THE REGION MONDAY MORNING. THE EXACT STRENGTH AND TRACK IS NOT CERTAIN, AS THE MODELS DO DISAGREE ON THAT PART OF THE FORECAST. THE GFS LOOKS TO TRY TO WASH IT OUT, WHILE THE ECMWF MAINTAINS IT, BUT JUST SKIMMING THE CWA TO THE NORTH. HAVE KEPT LOW CHC POPS IN FOR MONDAY. TUESDAY HAS A COLD FRONT FORMING IN THE MORNING, JUST TO THE EAST OF THE CWA. MODELS ARE SHOWING SOME CONVECTIVE ACTIVITY BEHIND THIS FRONT, SO ONCE AGAIN, KEPT A MENTION OF SOME PRECIPITATION FOR TUESDAY AS WELL, ALTHOUGH THE PRECIPITATION SHOULD QUICKLY MOVE OUT ON TUESDAY. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... A SLOW MOVING COLD FRONT HAS MADE IT INTO NEPA THIS AFTERNOON. BEHIND IT, THE ATMOSPHERE IS MOSTLY STABLE. ALONG AND JUST AHEAD OF THE FRONT, THERE IS SOME INSTABILITY WHICH WILL LEAD TO CONVECTIVE DEVELOPMENT. HAVE PUT TSRA IN A TEMP GROUP FOR KAVP FOR THIS. AS THE FRONT SAGS SOUTH, IT SHOULD PUSH MOST OF THE CONVECTION TO THE SOUTH AND EAST. SO, MOSTLY VFR FOR THE TAF SITES IN NY. THERE MAY BE SOME FOG DEVELOPMENT TONIGHT AT KELM AS THIS SYSTEM HAS BROUGHT SOME SFC MOISTURE, WHICH DOES NOT LOOK TO GET PUSHED OUT BY TONIGHT. SOME FOG MAY ALSO DEVELOP AT KAVP WITH MOISTURE BEING SUPPLIED BY THE RAIN SHOWERS IN THE AREA. TOMORROW SHOULD BE A QUIETER WEATHER DAY, WITH VFR EXPECTED AT THIS TIME. WINDS ARE BEGINNING TO GUST AROUND THE FRONT AND IN HIGHER ELEVATIONS, OUT OF THE WEST TO NW AT AROUND 10KTS WITH GUSTS REACHING TO NEAR 20KTS. THE WILL DROP TO LIGHT AND VARIABLE LATER THIS EVENING. TOMORROW, THEY WILL BE NORTHERLY BETWEEN 5 AND 10 KTS. OUTLOOK... THU/FRI/SAT...VFR...EXCEPT FOR POSSIBLE IFR EARLY MORNING VALLEY FOG...MAINLY KELM AND KAVP. SUN...VFR...CHC MVFR IN SHWR/TSTM AFTERNOON. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...CMG NEAR TERM...CMG/TAC SHORT TERM...CMG LONG TERM...SLI AVIATION...SLI
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 101 PM EDT WED JUL 18 2012 NYZ022-024-055>057-PAZ038-039-191700- STEUBEN-CHEMUNG-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 101 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT THIS AFTERNOON. A FEW THUNDERSTORMS COULD POSSIBLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL END LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-023-025-036-037-044>046-191700- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- 101 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ040-043-044-047-048-072-191700- SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 101 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT THIS AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL END THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 1:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT WED JUL 18 2012
PAZ043-181815-
WYOMING PA-
119 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING COUNTY...
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR FORKSTON...AND
MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
EVANS FALLS AND VOSBURG AT 125 PM EDT...
EATONVILLE AND TUNKHANNOCK AT 130 PM EDT...
OSTERHOUT AT 135 PM EDT...
FALLS AND LAKE WINOLA AT 145 PM EDT...
MILL CITY AT 150 PM EDT...
WALLS CORNERS AND FACTORYVILLE AT 155 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4149 7624 4150 7624 4159 7621 4158 7577
4157 7577 4153 7580 4150 7577 4144 7582
DJNSpecial weather statement, Jul 18, 1:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT WED JUL 18 2012
PAZ044-047-048-072-181815-
LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-
135 PM EDT WED JUL 18 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LUZERNE...
SOUTHEASTERN LACKAWANNA...SOUTHWESTERN WAYNE AND WEST CENTRAL PIKE
COUNTIES...
* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STERLING TO 6 MILES EAST OF DUPONT TO
KINGSTON...AND MOVING EAST AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
STERLING AND FELLS CORNERS AT 140 PM EDT...
LEDGERDALE AT 145 PM EDT...
GREENTOWN AT 150 PM EDT...
NEWFOUNDLAND AT 155 PM EDT...
LEHIGH AND ANGELS AT 200 PM EDT...
PANTHER AND GOULDSBORO AT 205 PM EDT...
LA ANNA AT 210 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4129 7598 4140 7539 4127 7502 4124 7513
4125 7514 4122 7554 4114 7562
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:19 PM EDT | Special Weather Statement | BGM | Wyoming | 56 min |
| Jul 18, 1:35 PM EDT | Special Weather Statement | BGM | Lackawanna | 40 min |
| Jul 18, 1:47 PM EDT | Tornado Warning | BGM | Luzerne, Wyoming | 30 min |
| Jul 18, 1:51 PM EDT | Special Weather Statement | BGM | Pike | 24 min |
| Jul 18, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 61 min |
| Jul 18, 2:28 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 50 min |
| Jul 18, 2:32 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 28 min |
| Jul 18, 2:58 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.